Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 31, 2014, 06:14:18 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 632484
  • Total Topics: 47901
  • Online Today: 262
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 4
Guests: 178
Total: 182

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Can i change Reyataz & Norvir for Viramune?  (Read 1464 times)

0 Members and 1 Guest are viewing this topic.

Offline thescot

  • Member
  • Posts: 22
Can i change Reyataz & Norvir for Viramune?
« on: March 02, 2009, 07:54:07 AM »

I am currently taking Viread, 3TC, Reyataz & Norvir with a Cd4 of 520 (18%) and undetectable. These results are improving slowly with every 6 months blood work. Whilst i agree with the ''if it's not broken then don't fix it'' there is likely to be a decision required for changing meds in the near future.
The decision for change is due to the very high cost of Reyataz here in Thailand which i have to pay for myself.

Is it possible to change the Reyataz & Norvir to Viramune without too much problem (i cannot take Stocriin / Stustiva)?

Has anyone changed from similar meds? What are the down sides to such a change? what would i have to look out for.

Any advice or experience would be much appreciated.

Cheers!
Thescot

Offline aztecan

  • Member
  • Posts: 5,384
  • 29 years positive, 56 years a pain in the butt
Re: Can i change Reyataz & Norvir for Viramune?
« Reply #1 on: March 02, 2009, 10:44:47 AM »
Hey thescot,

The only issue I have heard of with Viramune is liver problems caused when treatment is initiated in someone whose CD4s are above certain levels.

This info came from the drugs lesson here at AIDSMeds:

Quote
What is known about side effects?
Liver problems have been reported in HIV-positive people treated with Viramune. The greatest risk of liver problems is during the first six weeks of treatment. Liver problems are more likely to occur in women (including pregnant women) with T-cell counts greater than 250 at the time of starting anti-HIV treatment for the first time. As for men, liver problems are more likely to occur if the T-cell count is above 400 at the time of starting anti-HIV treatment for the first time. HIV-positive people should work with their doctors very carefully if they have T-cell counts above these levels and are planning on starting therapy for the first time with a drug regimen that contains Viramune.
 
Because liver problems can be very serious, your doctor should make sure your liver is healthy—he or she can order simple blood tests to check for this—before you start taking Viramune. Your doctor should also test your blood frequently during the first three to four months of treatment.
 
In rare cases, liver problems can be very serious and become life-threatening. Therefore, if you develop any of the following symptoms, call your doctor immediately: general ill feeling, tiredness, lack of appetite, yellowing of the skin or eyes, darkening of the urine, pale stools, liver tenderness.
 
The most common side effect of Viramune is skin rash. In a small number of patients, rash has been serious and resulted in death. Therefore, if you develop a rash with any of the following symptoms, call your doctor immediately: general ill feeling, fever, muscle or joint aches, blisters, mouth sores, conjunctivitis (inflammation of the inner surface of the eyelids), swelling of the face, tiredness.
 
 If you must stop treatment with Viramune because you have these types of serious reactions, you must not take Viramune again.

This is mentioned for treatment naive people. I don't know if it applies to people who are treatment experienced as well.

Have you talked to your doctor about switching? If not, I would before I decided anything.

If Viramune doesn't work out for you. what about some of the other PIs?

I take Lexiva (Fosamprenavir) without problem, aside from high lipids. It is a twice a day med though.

I thought of it because it has been around for a while and may be cheaper than Reyataz.

I would be interested to find out what your doctor says.

HUGS,

Mark

"May your life preach more loudly than your lips."
~ William Ellery Channing (Unitarian Minister)

Offline thescot

  • Member
  • Posts: 22
Re: Can i change Reyataz & Norvir for Viramune?
« Reply #2 on: March 03, 2009, 03:28:43 AM »

Hey Mark,

Thanks for the reply. I too read it's for the treatment naive but also wanted to know more regarding myself with slightly higher numbers (the positives versus the negatives).

Whilst i do like my doc for his patience and understanding i feel i would get more of an imput from members here who may have changed from an existing regimen to Truvada & viramune. My doc did prescribe my current meds WITHOUT Norvir and it was from this site i found that Norvir was required as a booster before informing him to prescribe the additional meds.   
Lexiva is not currently available in Thailand as far as i know.

Regards
Thescot

Offline thescot

  • Member
  • Posts: 22
Re: Can i change Reyataz & Norvir for Viramune?
« Reply #3 on: March 18, 2009, 05:13:59 AM »

Not much response to the change option so i guess it's a no-go for now.I met with my doc yesterday and he has a few other patients who are finding Reyataz too expensive and want to know the option for change.
My doc was not for a change to Viramune because of my (BUN) problems with Stocrin. However he advised me that Isentress may be available here in the near future and it would be a change he would be willing to make but unfortunately no prices are availableas yet. After reading some posts here and elsewhere on Isentress i agree that Truvada / Isentress may be the way to go.

Regards

Thescot

Offline aztecan

  • Member
  • Posts: 5,384
  • 29 years positive, 56 years a pain in the butt
Re: Can i change Reyataz & Norvir for Viramune?
« Reply #4 on: March 18, 2009, 10:17:01 AM »
Hey Thescott,

My doctor also brought up Isentress as a possible option for me. I have trouble with cholesteral, etc., with PIs.

I hope it works for you.

HUGS,

Mark
"May your life preach more loudly than your lips."
~ William Ellery Channing (Unitarian Minister)

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.